Alert archive / Missouri / Flash Flood Watches in 2016
Flash Flood Watch 6, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood watch at Aug 12, 2016, 3:44 AM CDT for 11 counties in Illinois; 12 counties in Missouri. It took effect at Aug 13, 2016, 12:00 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2016, 3:44 AM CDT (08:44 UTC)
- In effect from
- Aug 13, 2016, 12:00 AM CDT
- Expired
- Aug 16, 2016, 3:20 AM CDT
- In force
- 3 days
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
All 23 counties
Bond County, IL, Clinton County, IL, Fayette County, IL, Macoupin County, IL, Madison County, IL, Marion County, IL, Monroe County, IL, Montgomery County, IL, Randolph County, IL, Saint Clair County, IL, Washington County, IL, City of Saint Louis, MO, Crawford County, MO, Franklin County, MO, Iron County, MO, Jefferson County, MO, Madison County, MO, Reynolds County, MO, Saint Charles County, MO, Saint Francois County, MO, Saint Louis County, MO, Sainte Genevieve County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 60 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.7 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.5
The text
As transmitted.
899 WGUS63 KLSX 120844 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 344 AM CDT FRI AUG 12 2016 ILZ074-079-MOZ074-075-084-085-099-122130- /O.NEW.KLSX.FF.A.0006.160813T0500Z-160815T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON 344 AM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH IN EFFECT FROM LATE TONIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS... RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO AND SAINTE GENEVIEVE MO. * FROM LATE TONIGHT THROUGH MONDAY MORNING * ROUNDS OF HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 3 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH IS ADVANCED NOTICE THAT CONDITIONS ARE FAVORABLE THAT MAY LEAD TO FLASH FLOODING. PEOPLE IN THE WATCH AREA...ESPECIALLY IN FLOOD PRONE AREAS...SHOULD USE THIS TIME TO MAKE PREPARATIONS JUST IN CASE. STAY INFORMED...AND BE READY FOR QUICK ACTION IF FLOODING IS OBSERVED OR IF A FLASH FLOOD WARNING IS ISSUED. && $$ TILLY
8 follow-up statements
650 WGUS63 KLSX 122034 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 334 PM CDT FRI AUG 12 2016 ILZ074-079-MOZ074-075-084-085-099-130845- /O.CON.KLSX.FF.A.0006.160813T0500Z-160815T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON 334 PM CDT FRI AUG 12 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO AND SAINTE GENEVIEVE MO. * FROM MIDNIGHT CDT TONIGHT THROUGH MONDAY MORNING * ROUNDS OF HEAVY RAINFALL ARE POSSIBLE LATE TONIGHT THROUGH SUNDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 4 TO 6 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ BRITT
124 WGUS63 KLSX 130834 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 334 AM CDT SAT AUG 13 2016 ILZ064-065-069-070-101-102-MOZ065-073-132100- /O.EXB.KLSX.FF.A.0006.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-SAINT CLAIR IL-MONROE IL- JEFFERSON MO-WASHINGTON MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... BELLEVILLE...CAHOKIA 334 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY EVENING... THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL...MARION IL... MONROE IL AND SAINT CLAIR IL. IN EAST CENTRAL MISSOURI... JEFFERSON MO AND WASHINGTON MO. * THROUGH MONDAY EVENING * ROUNDS OF HEAVY RAINFALL ARE POSSIBLE THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 4 TO 7 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ ILZ074-079-MOZ074-075-084-085-099-132100- /O.EXT.KLSX.FF.A.0006.000000T0000Z-160816T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WASHINGTON IL-RANDOLPH IL-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO- IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...CHESTER...SPARTA...FARMINGTON 334 AM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH MONDAY EVENING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...RANDOLPH IL AND WASHINGTON IL. IN SOUTHEAST MISSOURI...IRON MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO AND SAINTE GENEVIEVE MO. * THROUGH MONDAY EVENING * ROUNDS OF HEAVY RAINFALL ARE POSSIBLE THROUGH MONDAY. STORM TOTAL RAINFALL AMOUNTS THROUGH THIS WEEKEND OF 4 TO 7 INCHES WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ BYRD
352 WGUS63 KLSX 132041 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 341 PM CDT SAT AUG 13 2016 ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099- 140845- /O.EXT.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- SAINT CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO- SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON 341 PM CDT SAT AUG 13 2016 ...FLASH FLOOD WATCH NOW IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH TUESDAY MORNING * ROUNDS OF HEAVY RAINFALL ARE POSSIBLE NOW EXPECTED THROUGH MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ BRITT
766 WGUS63 KLSX 140828 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 328 AM CDT SUN AUG 14 2016 ILZ059-060-100-MOZ061>064-072-142100- /O.EXA.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-MADISON IL-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-CRAWFORD MO- INCLUDING THE CITIES OF...LITCHFIELD...ALTON...EDWARDSVILLE... SAINT CHARLES...WASHINGTON...UNION...SULLIVAN...SAINT LOUIS 328 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN SAINT LOUIS HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE PORTIONS OF ILLINOIS AND EAST CENTRAL MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...MACOUPIN IL...MADISON IL AND MONTGOMERY IL. IN EAST CENTRAL MISSOURI...CRAWFORD MO...FRANKLIN MO...SAINT CHARLES MO...SAINT LOUIS CITY MO AND SAINT LOUIS MO. * THROUGH TUESDAY MORNING * SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ ILZ064-065-069-070-074-079-101-102-MOZ065-073>075-084-085-099- 142100- /O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- SAINT CLAIR IL-MONROE IL-JEFFERSON MO-WASHINGTON MO- SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-MADISON MO- REYNOLDS MO- INCLUDING THE CITIES OF...VANDALIA...CENTRALIA...SALEM... CHESTER...SPARTA...BELLEVILLE...CAHOKIA...FARMINGTON 328 AM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MARION IL...MONROE IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT FRANCOIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH TUESDAY MORNING * SEVERAL ROUNDS OF HEAVY RAINFALL ARE EXPECTED THROUGH MONDAY NIGHT. STORM TOTAL RAINFALL AMOUNTS OF 4 TO 7 INCHES WITH LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE ACROSS THE WATCH AREA. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ BYRD
558 WGUS63 KLSX 142010 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 310 PM CDT SUN AUG 14 2016 ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084- 085-099-150915- /O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL- SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO- SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN... SAINT LOUIS...FARMINGTON 310 PM CDT SUN AUG 14 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH TUESDAY MORNING * RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS TONIGHT INTO MONDAY. AN ADDITIONAL 2 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ BRITT
192 WGUS63 KLSX 150911 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 411 AM CDT MON AUG 15 2016 ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084- 085-099-152130- /O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL- SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO- SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN... SAINT LOUIS...FARMINGTON 411 AM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH TUESDAY MORNING * RAIN IS EXPECTED TO BECOME HEAVY AT TIMES ACROSS SOUTHEAST AND EAST CENTRAL MISSOURI AS WELL AS SOUTHWEST AND SOUTH CENTRAL ILLINOIS THROUGH TONIGHT...WITH THE HIGHEST RAINFALL EXPECTED THROUGH THIS AFTERNOON. AN ADDITIONAL 1 TO 3 INCHES WITH LOCALLY HIGHER AMOUNTS IS EXPECTED. * HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ TILLY
342 WGUS63 KLSX 152022 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 322 PM CDT MON AUG 15 2016 ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084- 085-099-161200- /O.CON.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL- SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO- SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN... SAINT LOUIS...FARMINGTON 322 PM CDT MON AUG 15 2016 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY MORNING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF ILLINOIS AND MISSOURI...INCLUDING THE FOLLOWING COUNTIES...IN ILLINOIS...BOND IL...CLINTON IL...FAYETTE IL... MACOUPIN IL...MADISON IL...MARION IL...MONROE IL...MONTGOMERY IL...RANDOLPH IL...SAINT CLAIR IL AND WASHINGTON IL. IN MISSOURI...CRAWFORD MO...FRANKLIN MO...IRON MO...JEFFERSON MO...MADISON MO...REYNOLDS MO...SAINT CHARLES MO...SAINT FRANCOIS MO...SAINT LOUIS CITY MO...SAINT LOUIS MO...SAINTE GENEVIEVE MO AND WASHINGTON MO. * THROUGH TUESDAY MORNING * ANOTHER ROUND OF RAIN IS EXPECTED TO IMPACT THE AREA TONIGHT... MAINLY THIS EVENING...AND COULD DROP UP TO ANOTHER INCH OF RAINFALL IN LOCALIZED AREAS. SEVERAL AREAS INSIDE THE WATCH AREA REMAIN VULNERABLE TO RENEWED FLOODING WITH NOT AS MUCH RAINFALL NEEDED AS BEFORE...WHILE SEVERAL OTHER AREAS CONTINUE TO HAVE FLOODING. * ADDITIONAL RAINFALL COULD RESULT IN NEW OR RENEWED FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND ULTIMATELY DANGEROUS FLASH FLOODING ON SMALLER CREEKS AND STREAMS. SIGNIFICANT RISES ON LARGER STREAMS AND RIVERS WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOODING DEATHS OCCUR IN AUTOMOBILES...AND AT NIGHT. DARKNESS OFTEN OBSCURES THE DANGER OF FLOOD WATERS...SO USE CAUTION WHEN APPROACHING AREAS THAT ARE PRONE TO FLOODING DURING TIMES OF HEAVY RAIN. IF YOU COME UPON A ROAD OR BRIDGE INUNDATED BY FLOOD WATERS...DO NOT TAKE A CHANCE...TURN AROUND AND FIND ANOTHER ROUTE. REMEMBER...NO TRIP IS WORTH YOUR LIFE. && $$ TES
058 WGUS63 KLSX 160820 FFALSX FLOOD WATCH NATIONAL WEATHER SERVICE SAINT LOUIS MO 320 AM CDT TUE AUG 16 2016 ILZ059-060-064-065-069-070-074-079-100>102-MOZ061>065-072>075-084- 085-099-160930- /O.CAN.KLSX.FF.A.0006.000000T0000Z-160816T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-MARION IL- WASHINGTON IL-RANDOLPH IL-MADISON IL-SAINT CLAIR IL-MONROE IL- SAINT CHARLES MO-FRANKLIN MO-SAINT LOUIS MO-SAINT LOUIS CITY MO- JEFFERSON MO-CRAWFORD MO-WASHINGTON MO-SAINT FRANCOIS MO- SAINTE GENEVIEVE MO-IRON MO-MADISON MO-REYNOLDS MO- INCLUDING THE CITIES OF...LITCHFIELD...VANDALIA...CENTRALIA... SALEM...CHESTER...SPARTA...ALTON...EDWARDSVILLE...BELLEVILLE... CAHOKIA...SAINT CHARLES...WASHINGTON...UNION...SULLIVAN... SAINT LOUIS...FARMINGTON 320 AM CDT TUE AUG 16 2016 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF ILLINOIS AND MISSOURI HAS BEEN CANCELLED. THE HEAVY RAIN HAS MOVED AWAY FROM THE REGION, SO THE FLASH FLOOD WATCH HAS BEEN CANCELLED. WE WILL STILL HAVE SOME SCATTERED LIGHT RAIN SHOWERS TODAY AS SYSTEM EXITS THE REGION. $$ BYRD
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 3:36 AM CDT, 8 minutes earlier.
Area forecast discussion, Aug 12, 3:36 AM CDT, 8 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
336 AM CDT FRI AUG 12 2016
.SHORT TERM... (Through Late This Afternoon)
Issued at 334 AM CDT Fri Aug 12 2016
Cold front has moved into northwestern Missouri but is making very
little progress to the south and east as of 08z Friday. Storms
associated with cold front will gradually diminish as they move into
forecast area, will see best chances over northeast Missouri/west
central Illinois through 15z. By afternoon, thunderstorm coverage to
increase once again, if the atmosphere can recover. Location of
redevelopment hard to pin down, as it will depend on where the cold
front is. For now have likely pops over central/NE Missouri, west
central Illinois by early afternoon once again, then slide this area
southeast through the afternoon hours. As for temperatures,
definitely will depend on frontal location, precipitation and cloud
cover. For now have highs in the low to mid 80s far north to the
upper 80s to low 90s along and south of I-70. Heat index values will
be between 100 and 105 over east central/southeast Missouri and
southwestern Illinois, but not high enough to warrant a heat
advisory at this time.
Byrd
.LONG TERM... (Tonight through Thursday)
Issued at 334 AM CDT Fri Aug 12 2016
Focus will be precip chances and potential for heavy rainfall.
Mdls continue to show the cdfnt slowly dropping swd thru the region
this evening. As the fnt stalls this evening, deep forcing aligns
along the fnt. With deep warm cloud depths in place and PWs
increasing late tonight and continuing thru the weekend, have
decided to go ahead with a Flash Flood watch beginning tonight thru
the weekend.
Not a lot has changed from the prev forecast. However, what did
change is the mdl guidance shifting the heavy precip axis further
nwd. Granted, this axis may still change, but believe with higher
potential for training storms, thought the watch could begin
tonight. Have highlighted the area that is expected to receive
four inches of rainfall thru the weekend.
With the fnt stalled across the region, the heavy rainfall threat
is expected to continue thru the weekend. This threat will only
increase, especially Sat night thru Sun as the tropical system
currently in the Gulf moves into the region along the stationary
sfc fnt. Will need to continue to monitor this system as it
impacts the region into next week as any headlines may need to be
expanded in time and pulled further nwd. For now, have kept likely
PoPs going across the sern portions of the CWA thru Mon with
increasing uncertainty beyond.
Generally for temps, trended cooler across the srn portions of the
CWA where more precip and clouds are expected. Gradually warm up the
area by mid next week when an upper level trof helps to finally push
the sfc fnt south of the region.
Tilly
&&
.AVIATION... (For the 06z TAFs through 06z Friday Night)
Issued at 1041 PM CDT Thu Aug 11 2016
Complex of showers and storms across IA into northwest MO will
drop southeastward into UIN and COU late tonight between 09-12Z
Friday ahead of an approaching cold front. This activity should
weaken as it drops into the St Louis metro area around 12Z Friday.
May get redevelopment of convection along and ahead of the front
Friday afternoon/evening as the cold front moves southeastward
through the taf sites. South-southeasterly surface winds late tonight
will veer around to a south-southwesterly direction on Friday,
then west-northwesterly Friday night after fropa.
SPECIFICS FOR KSTL: Complex of showers and storms across IA into
northwest MO will drop southeastward through northeast and
central MO late tonight ahead of an approaching cold front. This
activity should weaken as it drops into the STL area around 12Z
Friday. May get redevelopment of convection along and ahead of the
front late Friday afternoon/evening as the cold front moves
southeastward through the STL area. South-southeasterly surface
winds late tonight will veer around to a south-southwesterly
direction on Friday, then west-northwesterly Friday night after
fropa.
GKS
&&
.PRELIMINARY POINT TEMPS/POPS...
Saint Louis 91 77 86 73 / 70 70 50 40
Quincy 86 70 85 66 / 60 60 10 10
Columbia 85 71 85 67 / 60 60 10 10
Jefferson City 87 72 85 68 / 60 70 20 20
Salem 88 74 84 70 / 50 70 70 70
Farmington 89 73 82 69 / 50 70 70 70
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch from late tonight through Monday morning for
Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
Genevieve MO.
IL...Flash Flood Watch from late tonight through Monday morning for
Randolph IL-Washington IL.
&&
WFO LSXHazardous weather outlook, Aug 11, 8:24 PM CDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAINT LOUIS MO 824 PM CDT THU AUG 11 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-121200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 824 PM CDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDEX VALUES MAY APPROACH 105 DEGREES ON FRIDAY AFTERNOON ACROSS THE SAINT LOUIS METROPOLITAN AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. KANOFSKY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 6:17 PM CDT | Flash Flood Warning | LSX | Calhoun, Greene, Pike | 4 hr |
| Aug 12, 5:51 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway, Cole, Gasconade, Lincoln and 4 more | 4 hr |
Nearby
Flash Flood Watches in Missouri, 2016Flash Flood Watches in Illinois, 2016Every flash flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.